Indiana, 2011Flooding in Indiana, April 9 to 30, 2011
April 9 to 30, 2011 · NWS PAH · 2 events in 2 counties and zones
The White River began its upward trek in mid-April, cresting above major flooding levels late in the month. Another slightly higher crest occurred in early May.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The White River began its upward trek in mid-April, cresting above major flooding levels late in the month. Another slightly higher crest occurred in early May. The April-May 2011 flood began to form in early April. There were four rainfall events during the first half of the month that set the stage for major flooding. Rainfall during each of these events was from one to as much as four inches. Almost daily barrages of heavy rain occurred from the 19th to the end of the month as a front stalled near the Ohio River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 9, 3:01 AM EST, 4 hours 59 minutes earlier.
Area forecast discussion, Apr 9, 3:01 AM EST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
301 AM CDT SAT APR 9 2011
.DISCUSSION...
KPAH 88D ALREADY SHOWS SOME DEVELOPING SHOWERS ACROSS PAH FA.
HOWEVER RADAR MOSAIC SHOWS MORE EXTENSIVE DEVELOPMENT OF
SHOWERS/STORMS UPSTREAM OVER PTNS MO...TO TOP RIDGE AND AFFECT
MAINLY OUR NRN PTNS FA/POTENTIALLY ERN PTNS FA LATER THIS AM.
MODELS SHOW H5 HEIGHTS RISING 20-30DM OVER COURSE OF THE DAY...SO
SHOULD SEE CAPPING OF ATMOSPHERE FROM SOUTHWEST TO NORTHEAST
THROUGH THE PM HOURS...EFFECTIVELY ENDING POPS FROM LATE TODAY
THROUGH TONIGHT. UNTIL THEN...SLGT RISK SVR CONTINUES...SEE SWODY1
FOR DETAILS.
SUNDAY WILL BE VERY WINDY. MODEL SOUNDINGS/BUFKIT MIX DOWN WINDS
SUSTAINED 20-30 MPH WITH GUST POTENTIAL TO 40 MPH ON WARM SLYS-
SWLYS. MONDAY IS NOT TOO MUCH DIFFERENT AS POST FRONTAL WINDS
SHIFT TO W-NWLYS...WILL OUTLOOK BOTH PERIODS FOR WIND POTENTIAL IN
HWO.
WARM 80S EXPECTED BOTH TODAY AND TOMORROW...SHOULD MUTE POST
FRONTALLY ABOUT 10-15F FOR MONDAY...LEVELLING OFF THE REMAINDER OF
THE WEEK. NO CHANGES BEYOND DAY 4.
&&
.AVIATION...
VFR CONDITIONS EXPECTED A MAJORITY OF THE OVERNIGHT. ISOLATED
SHRA/TSTM ARE POSSIBLE THROUGH DAYBREAK...AND INCLUDED VCSH WITH VFR
CB UNTIL 16Z. ANY SHRA OR TSRA WOULD LIKELY PRODUCE BRIEF MVFR
CONDITIONS. WINDS WILL BE FROM THE SOUTH TO SOUTHWEST AT 5 TO 15
KTS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Apr 9, 7:47 AM EST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
747 AM CDT SAT APR 9 2011
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-101000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
747 AM CDT SAT APR 9 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL NOON TODAY FOR MUCH
OF SOUTHEAST ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY...AND
VERY FAR SOUTHEAST MISSOURI. REFER TO THE WATCH FOR DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS ARE FORECAST SUNDAY NIGHT INTO MONDAY AND AGAIN
WEDNESDAY NIGHT THROUGH FRIDAY. THIS INCLUDES A SLIGHT RISK OF
SEVERE STORMS IN WESTERN PORTIONS OF SOUTHEAST MISSOURI.
SUNDAY WILL BE VERY WINDY...WITH SUSTAINED SOUTH OR SOUTHWEST
WINDS 15 TO 30 MPH GUSTING TO 40 MPH AT TIMES. MONDAY WILL ALSO BE
WINDY AS POST FRONTAL WINDS SHIFT TO WEST AND NORTHWEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED FOR THE WATCH AREA.
In the hours before
Local storm report, Apr 9, 6:57 AM EST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
657 AM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 AM HAIL 5 SW THEBES 37.16N 89.52W
04/09/2011 E0.50 INCH SCOTT MO TRAINED SPOTTER
25-30 MPH WINDS AND MARBLE HAIL
&&
DAVIDHLocal storm report, Apr 9, 7:13 AM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
713 AM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM HAIL LAMBERT 37.09N 89.56W
04/09/2011 E1.00 INCH SCOTT MO TRAINED SPOTTER
1 INCH HAIL REPORTED 5 MILES EAST OF BENTON MISSOURI IN
SCOTT COUNTY
&&
DAVIDHSpecial weather statement, Apr 9, 7:18 AM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
718 AM CDT SAT APR 9 2011
ILZ088>090-092>094-KYZ003>007-MOZ111-112-114-091300-
PULASKI IL-ALEXANDER IL-MASSAC IL-JOHNSON IL-UNION IL-POPE IL-
LIVINGSTON KY-BALLARD KY-MCCRACKEN KY-CARLISLE KY-GRAVES KY-SCOTT MO-
MISSISSIPPI MO-NEW MADRID MO-
718 AM CDT SAT APR 9 2011
...SIGNIFICANT WEATHER ADVISORY FOR POPE...EASTERN UNION...
JOHNSON...MASSAC...ALEXANDER AND PULASKI COUNTIES IN SOUTHERN
ILLINOIS...AND GRAVES...CARLISLE...MCCRACKEN...BALLARD AND
LIVINGSTON COUNTIES IN WESTERN KENTUCKY...AND NEW MADRID...
MISSISSIPPI AND EASTERN SCOTT COUNTIES IN SOUTHEAST MISSOURI
UNTIL 800 AM CDT...
AT 714 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS WITH DIME SIZE HAIL...AND STRONG WINDS
OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM BUNCOMBE TO 3 MILES SOUTHWEST OF NEW GRAND CHAIN TO 4 MILES
NORTHWEST OF ANNISTON...MOVING EAST AT 45 MPH.
LOCATIONS THAT MAY BE IMPACTED INCLUDE LAKE OF EGYPT AREA...KARNAK...
CAIRO...WYATT...VIENNA...BARLOW...WICKLIFFE...LA CENTER...
BARDWELL...DIXON SPRINGS...METROPOLIS...GOLCONDA...AND PADUCAH.
THIS STORM WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN
STANDING WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS
AND IN DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.
Local storm report, Apr 9, 7:20 AM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
720 AM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 AM HAIL KARNAK 37.29N 88.98W
04/09/2011 E0.88 INCH PULASKI IL TRAINED SPOTTER
NICKEL SIZED HAIL IN KARNAK
&&
DAVIDHLocal storm report, Apr 9, 7:31 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
731 AM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM HAIL WAYNE CITY 38.35N 88.59W
04/09/2011 E0.25 INCH WAYNE IL TRAINED SPOTTER
PEA SIZED HAIL IN WAYNE CITY
&&
DAVIDHLocal storm report, Apr 9, 7:57 AM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
757 AM CDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HAIL METROPOLIS 37.15N 88.71W
04/09/2011 M0.25 INCH MASSAC IL TRAINED SPOTTER
PEA SIZE HAIL REPORTED IN THE COMMUNITY.
&&
SMITTYFlood, Pike
- When
- April 9, 8:00 AM EST to April 30, 11:59 PM EST
- Where
- Pike County, Petersburg to 0.89 mi NE of Petersburg
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.500, -87.280
At Petersburg, the White River crested at 26.75 feet on the 27th. Major flooding begins at 26 feet. The Dodge City area flooded extensively. Levees were monitored, but no major problems were reported. Numerous roads flooded. Flood waters approached State Road 56 near Bowman. Livestock were moved. Several bottomland roads were flooded, some by several feet of water. Flooded roads east of State Route 57 included County Roads 750N, 600N, and 1000E. Pike County roads flooded west of State Route 57 included County Roads 250W, 400W, 675N, 700N, 1000W, 900W, 700W, and 775W.
Flood, Gibson
- When
- April 10, 12:00 PM CST to April 30, 11:59 PM CST
- Where
- Gibson County, Hazleton to 1.07 mi NNE of Hazleton
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.480, -87.530
At Hazleton, the river crested at 29.00 feet on the 28th. Major flooding occurs at 28 feet. Boils occurred in the Hazleton levee. Extensive sandbagging was required to prevent levee failure. Local levees were at critical levels. Flood fighting and/or evacuations were in progress. Oil fields and residential areas on the river side of the levees flooded extensively. Many evacuations or relocations were necessary. Water was more than 2 feet deep in the west end of Hazleton. People in residential cabins on the riverward side of the levee relocated. Many local roads were completely impassable. Oil fields were inaccessible. Water pumps were installed on the west end of Hazleton. Extensive river flooding occurred in northern Gibson County. Numerous county roads were flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, April 9, 2011$19 million · EF4 · 29 events
- Tornado and Hail in Iowa, April 9 to 10, 201114 injured · EF3 · 5 events
- Tornadoes and Hail in Iowa, April 9, 2011$1.3 million · EF2 · 45 events
- Wildfire in Texas, April 9 to 10, 20111 death · 3 injured · $155,000 · 1 event
- Tornado and Hail in North Carolina, April 9, 201112 injured · $150,000 · EF0 · 60 events
- Wildfire in Texas, April 9 to 29, 2011$120 million · 3 events
- Marine Strong Wind in Eastern Pacific Coastal Waters, April 9, 20111 death · 1 injured · $25,000 · 1 event
- Hail and Damaging Winds in South Carolina, April 9, 2011$2.0 million · 3 in hail · 45 events
- Tornadoes and Hail in Kentucky, April 9, 20112 injured · $276,000 · EF0 · 63 events
- Wildfire in Texas, April 9 to 30, 2011$7.7 million · 3 events
- Hail and Lightning Strike in Illinois, April 9, 2011$1.8 million · 1 in hail · 5 events
- Tornadoes and Flash Flooding in Tennessee, April 9, 2011$230,000 · EF1 · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 295688, 295686.